helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
Guest

Short Circuiting

4 posts in this topic

Hello Doctors,

 

The only way I can describe what has been happening is my brain is short circuiting. I will start by having tremors come out of no where on the right side, or if I have been standing, I get weak in the legs and then when I go to walk, I have to have a person on each side of me to get me to where I am going. My cane does not even help. My legs will not respond to what my mind is trying to have it do. I will walk forward and backwards and keep doing that and the people helping me have to guide me to a place where I can sit. I will then have very bad tremors on the right side for about 15 to 20 minutes. I have PD and I am on 25/100 of Sinemet, 3 times a day. Is this common in PD? I also get a very bad pain in one part of my forehead throughout the day and my symtoms are worst. It is not a headache, just a really bad pain in one area in the forehead. I have had a recent brain MRI. My MDS said I could take 4 Sinemet a day if I want but I thought the sudden pain in my forehead was coming from the Sinemet.

 

Thank you.

 

 

 

 

 

 

 

 

 

 

Thank you.

Share this post


Link to post
Share on other sites

Thank you for your message.

 

I always tell my patients that tremors can be quite erratic. Sometimes, they respond to medications and there is a night and day difference and sometimes medications don't work at all.

 

So yes, what you are experiencing can be part of PD. It could be that you are slightly undermedicated and that your doctor's suggestion of increasing to 4 times per day might be a good idea. It is also possible that your tremors are causing you to be anxious and that you need a little anti-anxiety agent so the tremors don't add fuel to the fire.

 

As for your forehead pain/headache, rarely, sinemet can cause headaches. This is most likely the case if the headache gets worse after 45 minutes of so of taking sinemet. Sometimes, there is pain as the medications wear off...this is most likely the case if the headache appears just before you take the next sinemet.

 

Obviously, if it is a part of wearing off, you will need to increase the dose, take the medications closer or add an "extender". If it is a sinemet side effect, that might be more challenging to fix as you need the medication. You can try pain medications or see if sinemet CR avoids this side effect.

 

Yours,

Share this post


Link to post
Share on other sites

Hello Doctors,

 

Thank you for your quick response. As always you comfort so many people with PD with your wording of your answers and you do not make a question seem not a good question.

 

I had taken Stalevo prior to just Sinemet. I was on Stalevo 50, 4 times a day. My MDS doubled my dose of medication by putting me on Sinemet 25/100, 4 times a day. Many people could not get over how much my walking had improved and masked face. I was the one that asked my MDS if I could change to Sinemet instead of Stalevo, but I forget why. I do know now that the higher dose of Sinemet 25/100 instead of Stalevo 50 helped me. My MDS thought changing to a higher dose would help because of not having the extender, Comtan. I am wondering when I visit her in April if I should ask if I should go back to Stalevo but on a higher dose? My husband thinks I was better when I had the extender.

 

Thank you again.

Share this post


Link to post
Share on other sites

Thank you, it is our pleasure to serve,

 

I would recommend asking your doc, but I think you discovered something very important---you were undermedicated and suffering from it. It doesn't much matter which way you go, and you may even use Stalevo with some sinemet on top. Find the lowest dose you need to stay on and feel good, and take it enough times a day to avoid wearing off-----simple right.

 

Good luck---keep writing.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0